Doctor insights on:
2-3 years: Based on the experiences in 1980's.Get a more detailed answer ›
Even for those on antiretroviral therapy will most people with HIV still go on to develop aids and die?
Talk to your doctor.: Several but not all antiretroviral medications can affect the kidneys in different ways. Some cause injury, and some can interfere with elimination of acids, and others can lead to wasting of phosphorus, potassium, and other nutrients into your urine. The doctor prescribing the antiretroviral therapy can give you more specific information with respect to renal side effects of those medications. ...Read more
It depends: There are now over thirty different options for the HIV cocktail used to treat HIV infected humans. It would be very rare for any one individual to not have at least one treatment options. But, if the individual in question has a virus that has mutated and become resistant to treatment then there could be difficulties in treatment. Please see an HIV expert for your care. ...Read moreSee 1 more doctor answer
Is it possible that a person with HIV that has already progressed to aids can lessen the disease by taking antiretroviral drugs?
Why don't we have meds to treat or battle the common cold, considering we have antiretrovirals for hiv? Is the virus really more resistant than hiv?
Mortality: There is ongoing research into antivirals for some of the causes of the common cause but there are many viruses that can cause this. Because of the rapid spread of, and high morbidity and mortality with, HIV infection, there was more than adequate reason to work on the treatment of hiv. ...Read more
I have been on antiretroviral meds since feb 2013. Why do I feel so bad now after 3 months of feeling ok? How often should my v load and cd4be tested.
Go follow up with : The id dr. Try these to boost your immune system- eat lots of fruits and veggies, grate and drink a frozen lemon, drink lots of water and aloe vera and aloe arboresecens. Bless u:). ...Read more
Reaction to HIV meds: http://en.wikipedia.org/wiki/management_of_hiv/aids#adverse_effects "allergy" is probably not the best word to use when describing reactions to medications. There are lots of side effects that are typical and common with medications for hiv. They are catalogued in the article above. Sometimes true allergies to these meds do occur. Best to google the individual medication to learn about its issues. ...Read more
Thousands of dollars: The retail cost for a year's worth of antiretrovirals can exceed $20, 000. A year's worth of atripla, the most commonly prescribed antiretroviral regimen, costs $19k - $20k. The combination of reyataz/truvada/norvir, the second most commonly prescribed regimen, approaches $30k for the year. Costs are substantially less ($30-$100/month) if the medication is covered by your health insurance. ...Read more
Any drug : Any drug can cause a severe allergic reaction. Some medications are more likely than others such as sulfa, aspirin, penicillin, etc. During 20 years of practicing allergy, I have rarely seen a severe reaction to an antiretroviral medication although this is just my experience. ...Read more
- Talk to a doctor live online for free
- What is treatment for croop?
- What is the best treatment for lumbar lordosis?
- Duration of chlamydia after treatment
- Ask a doctor a question free online
- What is the best treatment for delayed menstrual period?
- How long is ringworm contagious after treatment?
- What is the best treatment for anal mucus discharge?
- Azithromycin uti treatment
- For hiv antiretroviral treatment trials conducted in developing countries